18 Pages Posted: 12 Jan 2006 Last revised: 22 Apr 2009
Date Written: February 3, 2005
Even in case of the Brownian motion as most natural rate of return model it appears too difficult to obtain analytic expressions for most risk measures of constant continuous annuities. In literature so-called comonotonic approximations have been proposed but these still require the evaluation of integrals.
In this paper we show that these integrals can sometimes be computed, and we obtain explicit approximations for some popular risk measures for annuities.
Next, we show how these results can be used to obtain fully analytic expressions for lower and upper bounds for the price of a continuously sampled European-style Asian option with fixed exercise price.
These analytic lower bound prices are as sharp as those from Rogers & Shi (1995), if not sharper, but in contrast do not require any longer the evalution of a two-dimensional or a onedimensional integral.
Keywords: Asian option, closed- form, analytical, annuity, fast approximation, lognormal, maximal variance, conditional expectation
Suggested Citation: Suggested Citation
Vanduffel, Steven and Henrard, Luc and Dhaene, Jan and Valdez, Emiliano and Shang, Zhaoning, Analytic Bounds and Approximations for Annuities and Asian Options (February 3, 2005). Insurance: Mathematics and Economics, Vol. 42, No. 3, 2008. Available at SSRN: https://ssrn.com/abstract=875292
By Roger Lord